Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 24, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Sep 8, 2025, 2:06 PM CDT for McPherson County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2025, 2:06 PM CDT (19:06 UTC)
- Expired
- Sep 8, 2025, 5:47 PM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County McPherson County, KS
The radar
The Wichita radar (KICT), 107 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 4:12 PM CDT | RAIN 2.97 | 7 S Windom, KS | Storm total since midnight. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted.
301
WGUS53 KICT 081906
FFWICT
KSC113-082300-
/O.NEW.KICT.FF.W.0024.250908T1906Z-250908T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
206 PM CDT Mon Sep 8 2025
The National Weather Service in Wichita has issued a
* Flash Flood Warning for...
Northwest McPherson County in central Kansas...
* Until 600 PM CDT.
* At 206 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 2
hours. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Marquette and Windom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3860 9792 3861 9792 3861 9789 3861 9787
3861 9768 3817 9792 3858 9792
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 2 HOURS
$$
McGuire1 follow-up statement
224
WGUS73 KICT 082247
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
547 PM CDT Mon Sep 8 2025
KSC113-082257-
/O.CAN.KICT.FF.W.0024.000000T0000Z-250908T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McPherson KS-
547 PM CDT Mon Sep 8 2025
...FLASH FLOOD WARNING FOR WESTERN MCPHERSON COUNTY HAS BEEN
REPLACED WITH A FLOOD WARNING...
The heavy rainfall has ended across the warned area, however
excessive runoff from earlier heavy rainfall will continue to cause
some flooding problems.
&&
LAT...LON 3860 9792 3861 9792 3861 9789 3861 9787
3861 9768 3817 9792 3858 9792
$$
JakubWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 12:15 PM CDT, 1 hour 51 minutes earlier. Its key messages:
- Scattered rain and thunderstorm chances expected across central Kansas this morning with a strong to marginally severe storm possible.
- Additional, non-severe thunderstorms are expected across eastern Kansas this evening and into Tuesday morning.
- Near normal temperatures are expected to return by the middle of the week and last into the weekend.
Area forecast discussion, Sep 8, 12:15 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1215 PM CDT Mon Sep 8 2025 .KEY MESSAGES... - Scattered rain and thunderstorm chances expected across central Kansas this morning with a strong to marginally severe storm possible. - Additional, non-severe thunderstorms are expected across eastern Kansas this evening and into Tuesday morning. - Near normal temperatures are expected to return by the middle of the week and last into the weekend. && .DISCUSSION... Issued at 242 AM CDT Mon Sep 8 2025 Currently, the upper-level trough and the associated surface high continue to shift east over the Great Lakes region and into the Northeast U.S. As the upper ridge over the Desert Southwest shifts towards the Plains, we have transitioned into a more northwesterly flow. A shortwave trough located across western Nebraska is beginning to dive southeast into the Central Plains along the northern periphery of the approaching ridge. Satellite imagery shows moisture ahead of this feature to the west working its way east into central and eastern Kansas. Surface observations also show higher dewpoints across western Kansas with dewpoints in the lower 60s. Locations in central and eastern Kansas are currently seeing dewpoints in the lower to middle 50s. A few showers and thunderstorms have begun to develop in north- central Kansas along this moisture gradient. For today and tonight, we will see showers and thunderstorms develop across central Kansas this morning as the leading edge of the wave interacts with the LLJ. While severe weather is not expected, a brief stronger storm with marginally severe hail could be possible as around 1000 J/kg of CAPE and shear upwards of 40 kts will be present this morning. We will see a brief lull in activity around midday into the early afternoon hours, but will then see a resurgence of convection across eastern Kansas later this afternoon and into the evening hours as the main impulse of the shortwave traverses the region. We're not anticipating severe weather for eastern Kansas this evening as the better instability and shear will be located further south and west over southwest Kansas and northwest Oklahoma. As we move through the week, the ridge to our west will continue to build back over the region. This will support the gradual warming trend with highs in the lower 80s for Tuesday and temperatures nearing normal through the end of the week and into the weekend with highs in the middle to upper 80s. Overnight lows will stabilize in the 60s through the end of the period. With the upper ridge parking over the Central and Southern Plains by Wednesday, it will limit our precip chances through the end of the period. Though, with the top of the ridge axis centered overhead, we could see low rain chances with any of the small perturbations in the pattern that pass across the region. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1212 PM CDT Mon Sep 8 2025 Widespread SHRA and TSRA continues across portions of central and south-central KS. This activity will continue to impact SLN and HUT through mid-afternoon. These showers will reach ICT within the hour. More-isolated activity continues to develop in the vicinity of GBD and may continue to do so into the mid- afternoon hours. Confidence greatly decreases into the late afternoon and evening hours as forecast models are really struggling with the current evolution. There remains the potential that SHRA and TSRA persists beyond mid-afternoon and into the evening hours. Short term trends must be monitored into the afternoon and evening hours. Additional SHRA and TSRA are possible late tonight across eastern KS and may impact CNU but confidence remains too low for anything beyond a PROB30. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...AMD AVIATION...BRF
Hazardous weather outlook, Sep 8, 11:46 AM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1146 AM CDT Mon Sep 8 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091700- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1146 AM CDT Mon Sep 8 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms will continue across parts of central and south-central Kansas into this afternoon. Severe weather is not expected with this activity, though a brief stronger storm is possible with marginally severe hail and heavy rain which may lead to localized flooding concerns. Scattered showers and thunderstorms may redevelop this evening into Tuesday morning, especially over eastern Kansas, with the strongest activity capable of small hail and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A thunderstorm or two is possible north of I-70 late Wednesday night through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Sep 8, 10:56 AM CDT, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1056 AM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM Flash Flood 7 NW Brookville 38.83N 97.97W
09/08/2025 Ellsworth KS Trained Spotter
Water is over 29th Road, 3 miles north of
Highway 40.
&&
BaergLocal storm report, Sep 8, 11:17 AM CDT, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1117 AM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM Flash Flood 1 ENE Beverly 39.02N 97.96W
09/08/2025 Lincoln KS 911 Call Center
Highway 18 just east of Beverly is closed
due to water over the road.
&&
BaergLocal storm report, Sep 8, 11:52 AM CDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1152 AM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM Rain Barnard 39.19N 98.04W
09/08/2025 M5.00 Inch Lincoln KS Trained Spotter
Measured 5 inches of rainfall and was still
raining.
&&
CDJLocal storm report, Sep 8, 12:55 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1255 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM Flash Flood 1 S Ellsworth 38.73N 98.23W
09/08/2025 Ellsworth KS 911 Call Center
Northeast Main Street is closed in Ellsworth
due to water over the road.
&&
BaergThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:43 AM CDT | Special Weather Statement | ICT | Ellsworth | 32 min |
| Sep 8, 7:49 AM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln | 8 hr |
| Sep 8, 8:49 AM CDT | Areal Flood Warning | ICT | Ellsworth, Saline | 7 hr |
| Sep 8, 10:16 AM CDT | Flash Flood Warning | ICT | Ellsworth, Lincoln, Saline | 7 hr |
| Sep 8, 10:28 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 27 min |
| Sep 8, 11:07 AM CDT | Flash Flood Warning | ICT | Ellsworth, Rice | 4 hr |
| Sep 8, 12:03 PM CDT | Areal Flood Warning | ICT | Rice | 4 hr |
| Sep 8, 12:15 PM CDT | River Flood Warning | ICT | Lincoln | 69 hr |
| Sep 8, 12:18 PM CDT | River Flood Warning | ICT | Saline | 32 hr |
| Sep 8, 12:55 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 35 min |
| Sep 8, 2:43 PM CDT | Flash Flood Warning | ICT | Ellsworth, Rice | 3 hr |
| Sep 8, 4:26 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Reno, Saline | 25 hr |
| Sep 8, 4:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 54 min |
| Sep 8, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 45 min |
| Sep 8, 5:42 PM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln, Saline | 24 hr |
| Sep 8, 5:45 PM CDT | Areal Flood Warning | ICT | Ellsworth, Rice | 24 hr |
| Sep 8, 5:47 PM CDT | Areal Flood Warning | ICT | McPherson | 24 hr |
| Sep 8, 6:42 PM CDT | River Flood Warning | ICT | Reno, Rice | 5 days |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.